MAUDE Adverse Event Report: CAREFUSION ALARIS PCEA ADMINISTRATION SET MICROBORE TUBING; SET, EXTENSION, INTRAVASCULAR

CAREFUSION ALARIS PCEA ADMINISTRATION SET MICROBORE TUBING; SET, EXTENSION, INTRAVASCULAR
Model Number 30893-07
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.
 
Event or Problem Description
It was reported that; epidural iv tubing sets were leaking at the engagement of the male luer, resulting in female labor patients not receiving adequate dosing of fentanyl/bupivacaine.The rn replaced the iv tubing sets, enabling patients to receive the correct dosage of medication and got pain under control.There was no patient impact.
 
Event or Problem Description
It was reported that; epidural iv tubing sets were leaking at the engagement of the male luer, resulting in female labor patients not receiving adequate dosing of fentanyl /bupivacaine.The nurse replaced the iv tubing sets, enabling the patients to receive the correct dosage of medication and got pain under control.It was further confirmed during follow up, that there was no patient harm or impact as a result of this event.
 
Additional Manufacturer Narrative
Correction; e.2, e.3, and g.3.The customer¿s report that the epidural iv tubing set was leaking at the engagement of the male luer was confirmed.The leak occurred at the engagement between the microbore tubing and the male luer adapter.Further observation revealed some solvent anomalies that seemed more evident along the area of the yellow stripe of the microbore tubing.The set was visually inspected for obvious damage such as incomplete bonding engagements, cracks, fractures, kinks, holes, and tears in the tubing and its components.Functional testing was performed and small droplets were observed at the engagement between the tubing and the inlet port of the male luer.The set was then pressure tested while submerged underwater.Air pressure was incrementally increased and no leaks were observed during pressure testing.Although there are multiple contributing factors, the predominant root cause is improper solvent application due to inadequate maintenance of the solvent dispenser and an improper holding time.

Brand Name
ALARIS PCEA ADMINISTRATION SET MICROBORE TUBING
Common Device Name
SET, EXTENSION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9403548
Report Number9616066-2019-03492
Device Sequence Number18944558
Product Code FPA
UDI-Device Identifier10885403460234
UDI-Public10885403460234
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2022
Device Model Number30893-07
Device Catalogue Number30893-07
Device Lot Number19046125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date02/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1